Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: burning sensation


 marcus - Tue Feb 15, 2005 6:11 pm

Hello, i have sometimes a burning in the tip of the penis , after going to the bathroom , its not when i go , its a little bit after , and i have itching on my body just a little , is it an uti, or some allergy?
 Theresa Jones, RN - Wed Feb 16, 2005 8:43 am

User avatar Hi marcus,
Urinary tract infections are much more common in women than men. Of course I'm not saying that men never get them, they just have them less often because of the structure of their urethra. An UTI is easily diagnosed by an urinalysis and resolved with an antibiotic. Do you have any redness, discharge or pain with ejaculations? If you have any of the other symptoms I would be more inclined to consider a type of fungal infection or STD.
Sincerely,
Rntdj
 marcus - Wed Feb 16, 2005 2:25 pm

i went to the dermatologist for the itching and she told me i didnt have nothing , and i have talked with my doctor about the burning sensation , i has red bumps on my penis but no discharge , my doctor told me to put ketoconazole , and they dissapeared, now the only thing is that sometimes i get a burning sensation , and i feel like needles were pinching me sometimes , and my urethra is a little red, but no spots , bumps nothing , not even itching , is only like a burning sensation , and yeterday i got a little pain on my kidneys , may be a infection? , and by the way i tried the yeast infection test , on the glass with water , and it llok pretty good like a yeast infection like , what could i do? where do i start? thanks
 Theresa Jones, RN - Thu Feb 17, 2005 3:57 am

User avatar Hi marcus,
Ketoconazole is used to treat fungal infections and that is why most of your symptoms have probably disappeared. There is a medication called pyridium that eases symtoms of burning etc. (also it turns your urine orange) If the infection was a very recent one then that would explain why the burning has not subsided. I would suggest to drink plenty of water to dilute your urine so it is not so acidic and will decrease the burning sensations. I would also suggest that you call your physician again, tell him/her that you are continuing to have this problem so that they can at least test your urine to make sure you don't have a urinary tract infection. If this is ruled out, still inquire about the above medication to see if this will alleviate your symptoms.
I hope this was somewhat helpful.
Sincerely,
Rntdj
 marcus - Fri Feb 18, 2005 12:12 am

Hello and thanks for answering, i went to the dermatologist , she told me it was nothing , the red dots are gone with the ketoconazole , and i went to my doctor and took an urine test, "urineanalysis" , and he told me there was nothing wrong with me , everything is going ok now, but i have like itching or prickilng all over my body , i feel like needles were pinching me , all day , i don't know why, or whats wrong, im taking ciproflaxin thats what the doc told me to take, and i have noticed a small white pump in my pubic zone , just above my penis, not in my penis but above it , and it doesnt hurts, and it doesnt have anything inside, no pus no nothing , i have show it to my doctor and he told me its nothing just an ingrown hair so , my dermatologist told after the inspection that i don't have any kind of std, that i shouldnt worry , the only thing i don't like is that y have these itching all over my body and i have no idea what could it be, any suggestions? thank you

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us